Wellbutrin not working - other antidepressants with no effect on libido?
February 21, 2014 2:50 PM Subscribe
I am a naturally anxious person. I have been on Wellbutrin 150XL for over a month now for various life issues, and my anxiety, which was bad before, has gotten worse. It has manifested as extreme muscle tension/stiffness along with a bit of pain. My jaw is clenched 24/7, and my face and shoulders feel stiff. So, I would like to wean off, and I would like to find an antidepressant that gets me feeling good again - but doesn't affect my libido to the point where I am basically asexual.
posted by BuddyBoo to Health & Fitness (26 answers total) 8 users marked this as a favorite
Wellbutrin is the first medication that did not impact my libido in a negative way; it also toned down the negative self-talk. So although it worked on those ends, the physical anxiety that I'm getting has convinced me to stop taking the medication. I don't think my body likes it; I don't feel anxious, but my body is getting a lot of bad tension. My shoulders in particular are "clenching" in a sense. Which is a shame, since without the muscle tension I would love to have stayed on.
Other medications I've tried include zoloft and lexapro. Both of them helped with the mood, and if not for the sexual side effects I would still be on them. It's always one major side effect that ruins a medication for me.
So, I'm looking up other meds that I could possibly bring up to the doctor. I've heard good things about Remeron, but heard that you can get pretty sleepy and hungry while taking it (I'm skinny, so that shouldn't be a problem). I've heard that Buspar can counter anorgasmia when coupled with an SSRI. Someone else recommended Lamictal.
Are there any other med ideas I am not thinking of? I am exercising and eating well, but once I wean off the Wellbutrin I am concerned that I will go back to the state I was in before where I had a difficult time getting out of bed.